Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Some Diophantine equations of the form $x^{2}-py^{2} =z$

Author: Walter Feit
Journal: Proc. Amer. Math. Soc. 129 (2001), 623-625
MSC (2000): Primary 11D09, 11R11
Published electronically: October 2, 2000
MathSciNet review: 1800243
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $p = a^{2} + (2b)^{2}$ be a prime. It is shown that each of the two Diophantine equations $x^{2}-py^{2} =a$ or $4b$ has integral solutions.

References [Enhancements On Off] (What's this?)

  • [G] Carl Friedrich Gauss, Disquisitiones arithmeticae, Translated into English by Arthur A. Clarke, S. J, Yale University Press, New Haven, Conn.-London, 1966. MR 0197380 (33 #5545)
  • [L] A.-M. Legendre, Théorie des nombres, Librairie Scientifique et Technique, A. Blanchard, Paris, 1955.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11D09, 11R11

Retrieve articles in all journals with MSC (2000): 11D09, 11R11

Additional Information

Walter Feit
Affiliation: Department of Mathematics, Yale University, Box 208283, New Haven, Connecticut 06520-8283

PII: S 0002-9939(00)06025-1
Keywords: Quadratic field, prime
Received by editor(s): January 20, 2000
Published electronically: October 2, 2000
Communicated by: David Rohrlich
Article copyright: © Copyright 2000 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia